Alert archive / Ohio / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 160, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 20, 2013, 10:15 AM EDT for Marion County, Morrow County, Ohio. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2013, 10:15 AM EDT (14:15 UTC)
- Expired
- Jul 20, 2013, 11:15 AM EDT
- In force
- 60 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Marion County, OH, Morrow County, OH
The radar
The Cincinnati radar (KILN), 133 km from the middle of the area, began a volume at 14:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1768 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
360
WUUS51 KCLE 201415
SVRCLE
OHC101-117-201515-
/O.NEW.KCLE.SV.W.0160.130720T1415Z-130720T1515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1015 AM EDT SAT JUL 20 2013
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MARION COUNTY IN NORTH CENTRAL OHIO
SOUTHERN MORROW COUNTY IN NORTH CENTRAL OHIO
* UNTIL 1115 AM EDT
* AT 1011 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LA
RUE...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
MARION...
MOUNT GILEAD...
PROSPECT...
WALDO...
CARDINGTON...
CHESTERVILLE...
SPARTA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4035 8293 4041 8294 4041 8299 4043 8303
4044 8325 4050 8326 4051 8342 4062 8343
4055 8264 4036 8264 4035 8265
TIME...MOT...LOC 1415Z 279DEG 30KT 4053 8339
$$
KOSARIK1 follow-up statement
432
WWUS51 KCLE 201504
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1104 AM EDT SAT JUL 20 2013
OHC101-117-201514-
/O.CAN.KCLE.SV.W.0160.000000T0000Z-130720T1515Z/
MARION OH-MORROW OH-
1104 AM EDT SAT JUL 20 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MORROW AND SOUTHERN
MARION COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
SOME HEAVY RAIN MAY LINGER. MOTORISTS SHOULD BE ALERT FOR PONDING OF
WATER IN LOW LYING AREAS.
LAT...LON 4035 8293 4041 8294 4041 8299 4043 8303
4044 8325 4050 8326 4051 8342 4062 8343
4055 8264 4036 8264 4035 8265
TIME...MOT...LOC 1504Z 279DEG 30KT 4047 8286
$$
KOSARIKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 7:25 AM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 20, 7:25 AM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
725 AM EDT SAT JUL 20 2013
.SYNOPSIS...
A COLD FRONT WILL SLOWLY MOVE ACROSS THE REGION TODAY WITH MUCH
DRIER AIR IN ITS WAKE FOR SUNDAY. HIGH PRESSURE WILL BRIEFLY BE IN
CONTROL ON SUNDAY BUT WILL MOVE TO THE NORTHEASTERN US BY
MONDAY MORNING. THIS WILL ALLOW A WEAK AREA OF LOW PRESSURE TO
TRACK ALONG A WARM FRONT THAT WILL LIFT ACROSS THE REGION MONDAY
AFTERNOON INTO THE EVENING.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AREAS OF FLOODING WILL CONTINUE AS THE OUTFLOW AND FRONTAL
BOUNDARY SLOWLY SAG SOUTHWARD ACROSS THE REGION. ONLY MADE MINOR
CHANCES TO THE FORECAST.
PREVIOUS DISCUSSION...
LARGE AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE EAST
SOUTHEAST AHEAD OF A COLD FRONT THAT IS CURRENTLY LOCATED OVER
SOUTHERN ONTARIO SOUTHWESTWARD TO THE SOUTHERN TIP OF LAKE
MICHIGAN. THERE HAS BEEN ENOUGH TRAINING OF THE STORMS ACROSS LAKE
AND PORTIONS OF ASHTABULA COUNTIES TO PRODUCE SOME FLOODING.
PORTIONS OF NW OHIO ARE ALSO BEING AFFECTED BY SOME MINOR
FLOODING.
WE WILL CONTINUE TO WATCH THE CURRENT CONVECTION SINK SOUTHWARD
ACROSS THE REGION. WE BELIEVE THE OUTFLOW BOUNDARY WILL BECOME THE
MAIN FOCUS FOR CONVECTION THIS AFTERNOON. THIS BOUNDARY MAY BE
SOUTH OF THE AREA ALLOW MUCH OF THE REGION TO BE DRY FOR THE
AFTERNOON. HOWEVER WITH THE FRONT TRAILING THIS OUTFLOW BOUNDARY
WE CAN NOT RULE OUT SOME SCATTERED CONVECTION ALONG IT...MAINLY
BEFORE 18Z.
IT WILL BE COOLER TODAY WITH HIGHS GENERALLY IN THE LOWER AND
MIDDLE 80S. THE HUMIDITY SHOULD DROP THROUGH THE AFTERNOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
HIGH PRESSURE WILL TAKE CONTROL OF THE WEATHER ON SUNDAY BUT WILL
MOVE QUICKLY TO THE NORTHEASTERN US BY MONDAY MORNING. THIS WILL
ALLOW AN AREA OF LOW PRESSURE TO RIDE ALONG A WARM FRONT THAT WILL
LIFT NORTHWARD ACROSS NORTHERN OHIO AND NW PA. EXPECT TO SEE AN
AREA OF SHOWERS AND THUNDERSTORMS MOVE ACROSS THE REGION LATE
MONDAY MORNING INTO THE AFTERNOON. WE THEN SHOULD SEE A LULL IN
THE ACTIVITY INTO TUESDAY BUT THERE COULD STILL BE ISOLATED TO
SCATTERED CONVECTION WITH AN UPPER LEVEL TROUGH ONCE AGAIN PARKED
OVER THE GREAT LAKES.
IT WILL BE COOLER THE THROUGH THE MIDDLE OF THE WEEK WITH HIGHS
NEAR TO SLIGHTLY BELOW SEASONAL AVERAGES.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
WEATHER PATTERN WILL BE DOMINATED BY THE UPPER TROUGH CENTERED
AROUND THE GREAT LAKES FOR MOST OF THE EXTENDED. IN THIS PATTERN THE
OVERALL IMPACT WILL BE TEMPERATURES BELOW NORMAL AND THE CHANCE FOR
SCATTERED SHOWERS AND THUNDERSTORMS FOR MOST OF THE PERIOD. DUE TO
DIFFICULTY IN TIMING THE FREQUENT VORT MAXES CYCLING THROUGH THE
TROUGH IT IS HARD TO RULE OUT RAIN CHANCES FOR ANY 24HR PERIOD IN
THE EXTENDED...THOUGH NOT SEEING ANY NOTABLE RAIN EVENTS WHERE WE
COULD EXPECT MORE THAN SCATTERED COVERAGE. MODELS DISAGREE ON THE
DETAILS BUT FOR THE MOST PART ARE ALIGNED ON THE POSITION AND
TIMING OF THE TROUGH. TEMPERATURES DURING THE DAY WILL STRUGGLE TO
REACH THE LOWER 80S AND UPPER 70S MID TO LATE WEEK...BUT NIGHT TIME
HIGHS SHOULD HOLD AS SURFACE TEMPS/MOISTURE WILL KEEP US IN THE
60S.
&&
.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
COLD FRONT OVER THE LAKE WILL CONTINUE TO SINK SOUTH THIS MORNING.
SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT WILL CONTINUE TO
DISRUPT AIRPORTS MAINLY WEST OF CLEVELAND AND MANSFIELD. EASTWARD
THE RAIN IS LIGHTER AND LIGHTNING WILL BE LESS FREQUENT. THE FRONT
WILL SINK SOUTH OF CLE AROUND 15Z...AND SOUTH OF CAK BY 18Z.
CONDITIONS WILL IMPROVE THEIR BY AFTERNOON. A SLOWER CLEARING FOR
THE MORE SOUTHERN TAF SITES AS THE FRONT MAKES IT SLOW PROGRESSION
THROUGH THE AREA. BY TONIGHT SUBSIDENCE WILL RULE...BUT WITH NW FLOW
DROPPING OFF COULD HAVE TO CONTEND WITH LOW VSBYS.
.OUTLOOK...NON VFR IN PATCHY EARLY MORNING FOG. SHOWERS AND
THUNDERSTORMS MAY ALSO CAUSE NON VFR CONDITIONS MONDAY THRU
WEDNESDAY.
&&
.MARINE...
CONVECTION OVER THE WATER TRIGGERED BY OUTFLOW BOUNDARIES IS AHEAD
OF THE MAIN FRONT. THE FRONT...STILL OVER MI AND ONTARIO...WILL
SLOWLY PUSH SOUTH OF THE LAKE THROUGH THE MORNING HOURS. NNW FLOW
BEHIND THE FRONT WILL BE WEAK WITH SPEEDS BELOW SMALL CRAFT. CAN'T
RULE OUT SOME CONVECTION OVER THE LATE UNTIL AFTER FROPA. WINDS AND
WAVE RELAX FOR THE REST OF TODAY...AND FOR SUNDAY HIGH PRESSURE WILL
SLIDE OVER THE LAKE KEEPING PLEASANT BOATING CONDITIONS. FLOW WILL
BECOME S THEN SW MON AND TUE AS THE HIGH SLIDES EAST.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EDT THIS MORNING FOR
LEZ147>149.
&&
SYNOPSIS...MULLEN
NEAR TERM...MULLEN
SHORT TERM...MULLEN
LONG TERM...JAMISON
AVIATION...JAMISON
MARINE...JAMISONHazardous weather outlook, Jul 20, 5:07 AM EDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 507 AM EDT SAT JUL 20 2013 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-210915- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 507 AM EDT SAT JUL 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA...MAINLY THIS MORNING THROUGH EARLY AFTERNOON. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS. HEAVY RAINFALL WILL PRODUCE SOME LOCALIZED FLOODING THIS MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-210915- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 507 AM EDT SAT JUL 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 20, 6:52 AM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 652 AM EDT SAT JUL 20 2013 OHZ006-008-017-018-201145- HANCOCK-SANDUSKY-SENECA-WOOD- 652 AM EDT SAT JUL 20 2013 ...STRONG THUNDERSTORM NORTHERN HANCOCK...NORTHWESTERN SENECA...SOUTHERN WOOD AND WESTERN SANDUSKY COUNTIES UNTIL 745 AM EDT... AT 648 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DESHLER...OR 6 MILES SOUTHWEST OF CUSTAR...MOVING EAST AT 35 MPH. WIND GUSTS UP TO 50 MPH AND TORRENTIAL RAINFALL WILL BE POSSIBLE.
Local storm report, Jul 20, 7:35 AM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
735 AM EDT SAT JUL 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM TSTM WND DMG PEPPER PIKE 41.48N 81.46W
07/20/2013 CUYAHOGA OH BROADCAST MEDIA
DAMAGE TO GYMNASIUM AT URSULINE COLLEGE. ALSO HAD TREES
DOWN. TIME ESTIMAED FROM RADAR.
&&
MULLENLocal storm report, Jul 20, 7:44 AM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
744 AM EDT SAT JUL 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM TSTM WND DMG FREMONT 41.35N 83.11W
07/20/2013 SANDUSKY OH 911 CALL CENTER
A LARGE TREE DOWN IN FREMONT ON STATE ROUTE 412.
&&
SJAMISONLocal storm report, Jul 20, 7:48 AM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
748 AM EDT SAT JUL 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 AM HEAVY RAIN MENTOR 41.69N 81.33W
07/20/2013 M4.50 INCH LAKE OH TRAINED SPOTTER
4.50 INCHES OF RAIN SINCE MIDNIGHT.
&&
MITCHELLLocal storm report, Jul 20, 8:11 AM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
811 AM EDT SAT JUL 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 AM HEAVY RAIN BALLVILLE 41.33N 83.14W
07/20/2013 M3.19 INCH SANDUSKY OH BROADCAST MEDIA
3.19 INCHES OF RAIN SINCE 3 AM.
&&
MITCHELLSpecial weather statement, Jul 20, 9:21 AM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 921 AM EDT SAT JUL 20 2013 OHZ027>029-036-037-047-201430- CRAWFORD-KNOX-MARION-MORROW-RICHLAND-WYANDOT- 921 AM EDT SAT JUL 20 2013 ...SPECIAL WEATHER STATEMENT FOR KNOX...MARION...MORROW...SOUTHERN CRAWFORD...SOUTHERN RICHLAND AND SOUTHERN WYANDOT COUNTIES UNTIL 1030 AM EDT... AT 915 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR MORRAL...OR 8 MILES NORTH OF MARION...MOVING EAST SOUTHEAST AT 25 MPH. THE STORMS WILL BRING WIND GUSTS OF 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN. THE STORMS WILL PASS THROUGH GALION...CALEDONIA... MARION...MOUNT GILEAD...AND BELLVILLE. TAKE SHELTER INDOORS DURING STRONG THUNDERSTORMS. WATCH FOR PONDING OF WATER IN LOW LYING AREAS. KOSARIK
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:28 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 19, 10:25 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 20, 1:38 AM EDT | Special Marine Warning | CLE | 112 min | |
| Jul 20, 1:57 AM EDT | Severe Thunderstorm Warning | CLE | Lucas | 33 min |
| Jul 20, 2:42 AM EDT | Areal Flood Advisory | CLE | Ashtabula, Lake | 5 hr |
| Jul 20, 2:45 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 20, 4:03 AM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Ottawa, Sandusky, Seneca, Wood | 57 min |
| Jul 20, 4:04 AM EDT | Special Marine Warning | CLE | 116 min | |
| Jul 20, 4:37 AM EDT | Areal Flood Advisory | CLE | Lucas, Ottawa, Sandusky, Wood | 6 hr |
| Jul 20, 4:45 AM EDT | Areal Flood Warning | CLE | Lake | 8 hr |
| Jul 20, 5:16 AM EDT | Areal Flood Warning | CLE | Erie, Sandusky, Wood | 8 hr |
| Jul 20, 5:16 AM EDT | River Flood Warning | CLE | Lake | 12 hr |
| Jul 20, 5:38 AM EDT | River Flood Warning | CLE | Lake | 6 hr |
| Jul 20, 5:51 AM EDT | Areal Flood Warning | CLE | Hancock, Huron, Seneca | 8 hr |
| Jul 20, 6:11 AM EDT | Areal Flood Advisory | CLE | Cuyahoga | 6 hr |
| Jul 20, 7:30 AM EDT | Areal Flood Advisory | CLE | Ashtabula | 5 hr |
| Jul 20, 10:48 AM EDT | Areal Flood Warning | CLE | Erie | 4 hr |
| Jul 20, 1:02 PM EDT | Areal Flood Advisory | CLE | Lake | 6 hr |
| Jul 20, 1:27 PM EDT | Areal Flood Advisory | CLE | Sandusky | 11 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.